MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT
Model Number e2013-10
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
During pre-use check, the user observed the balloons of the pruitt f3 carotid shunt were dry.She observed the saline was leaking from the balloons when she attempted to inflate the balloons.So, a second pruitt f3 carotid was opened and prepared for the case.
 
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we were able to confirm the reported malfunction.We observed signs of degradation on both the internal and common carotid balloon.As stated in the ifu, natural rubber latex is affected by environmental conditions, so we always recommend storing these products properly to achieve optimum shelf life.The product should be stored in a cool dark area away from fluorescent lights, sunlight, and chemical fumes.The products should be stored in the provided aluminum pouches that help to prevent the balloons from premature deterioration.The foil pouches should only be removed immediately prior to use.We were able to confirm that the user followed the instructions as stated in the ifu.At this time, we could not conclusively determine the root cause of the incident.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature from other customers for devices from this lot.The malfunction was detected during the pre-use check.The surgeon used another f3 carotid shunt for the procedure.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CAROTID SHUNT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
lemaitre vascular, inc.
63 second ave MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key15125046
Report Number1220948-2022-00067
Device Sequence Number5736789
Product Code MJN
UDI-Device Identifier00840663101320
UDI-Public00840663101320
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K051067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Model Numbere2013-10
Device Catalogue NumberE2013-10
Device Lot NumberPFT3907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Initial Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown